Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Received antibiotic injection for bronchitis. Getting diarrhea while not on imodium. Medical cure?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1729 Questions
Question
I had gotten sick on Feb 19th, went to doctor and she said I had bronchitis. I received an injection of antibiotics plus a 5 day script for azithromycin. Ever since I have had diarrhea. Its yellow to dark yellow in color, usually watery and a little clumpy but no solid stool. Imodium helps, but the diarrhea comes back when I dont take Imodium. I have to go 2-4 times a day. I abd cramping. I think It may C. Diff but Im not sure. What do you think? If it is, what can I do to fix it?? No matter what I eat, it just keeps coming. please help
Posted Mon, 15 Apr 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

What antibiotic was given as injection?

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Received antibiotic injection for bronchitis. Getting diarrhea while not on imodium. Medical cure? 37 hours later
I really can't remember. I had gotten sick while I was out of town and had to go to a minor emergency clinic
 
 
Answered by Dr. Ratnakar Kini 43 hours later
Hi,
With this information, it is difficult to say whether it is due to C.difficile infection. A stool test may be done to find the cause.
You can take tablet metronidazole 400 mg thrice daily for 14 days. Also take probiotics along with that.
Consult your doctor before taking any medications.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor